P487 Anti TNF induced psoariasiform skin eruptions are increasing in in the biosimilar era – a descriptive study of drug induced skin manifestations and their management
Nu, K.P.(1)*;Stamp, K.(1);Shaji, S.(1);
(1)Hull University Teaching Hospitals, IBD Unit- Department of Gastroenterology, Hull, United Kingdom;
Skin disorders as extra-intestinal manifestations of inflammatory bowel disease 9IBD) are well recognized. In addition, contribution of drugs used in IBD in development of skin cancers is now fully understood. However, there are increasing reports of drug induced immune skin disorders resulting from or contributed by anti TNF agents. We aim to describe the etiology, manifestations and therapeutic approaches of anti TNF induced skin eruptions from a large tertiary center cohort.
A prospective database of IBD patients receiving biologics for IBD was interrogated for those who developed skin eruptions following initiation of anti-TNF therapy. We excluded patients who had pre-existing skin manifestations. All patients had dermatological expert review and confirmation of diagnosis as drug induced skin disorder. We collected their disease characteristics, time interval from initiation of biologics to development of skin disorder, the putative causative agent and the treatment of the skin lesions
Sixty-eight patients (median age= 30 years, Female 44, male 24) among 1478 patients who received at least one dose of biologics developed a drug induced immune skin disorder. Median duration to development of skin lesions was 7.5 months. Anti TNF agents were responsible for 88.5% of the skin lesions with the commonest lesions being psoriasiform lesions in 34 (50%) patients. In our cohort, the psoriasiform lesions were more prevalent in patients who used biosimilar anti-TNF agents compared to the originator agent (31 vs 3). Forty patients required cessation of anti TNF agents because of skin eruptions. Twenty-eight of these were switched to ustekinumab with resolution of skin eruptions in 27 patients.
Anti TNF induced psoariasiform skin lesions appear to be more prevalent in the biosimilar era. Half of these patients will need treatment switch; ustekinumab appears to be an effective option in these patients